NY
A female asked:

Had my period two weeks ago, i'm bleeding again now, what could be the problem? i'm on the iud birth control.

2 doctor answers3 doctors weighed in
Dr. Gregory Hines
Family Medicine 26 years experience
Probably normal: If you have a Mirena (levonorgestrel) IUD, which contains the same medication in Depo-Provera injections, spotting or bleeding is typical. See your physician if it persists, or is getting worse.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Melissa Gowans
Pediatrics 17 years experience
Break-through bleed: Break-through bleeding is not uncommon with contraceptives. If it persists see your doc to discuss options.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 22-year-old female asked:
Im 22 yrs old i started my period when i was 8yrs old & i been on birth control b4 it was 5 yrs ago still having problems .now im bleeding druing sex?
Dr. Robert Killian
General Practice 30 years experience
Bleeding: Bleeding represents infection, trauma, or cancer. Please go see your physician for examination and testing.
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I stopped taking my birth control two days ago. I'm now bleeding and it seems a lot like my period. Have I started?
Dr. Bryan Kurtz
A Verified Doctoranswered
Obstetrics & Gynecology 36 years experience
Withdrawal bleeding : Just like when you start your placebo pills, when you stop active pills you have a withdrawal bleed, you can consider this your period.
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I just had my period two weeks ago. I started new birth control and now I'm bleeding again like a period. Is this cause for concern?
Dr. Derek Haas
Specializes in Fertility Medicine
No cause for concern: Birth control pills (BCPs) have higher progesterone effect than estrogen. Not only do they prevent you from ovulating but they also prevent your uter... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I just started taking birth control and now two weeks into it, I'm bleeding like I'm having a period again. Is this normal or do I need to see a doc?
Dr. Elvia Greathouse
Obstetrics and Gynecology 24 years experience
Can Happen: It is not uncommon to have irregular bleeding the first few months after you have started birth control pills. Unless it is very heavy, I would sugge... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A female asked:
I forgot to take my birth control two days in a row. Now I am bleeding heavily. My next period cycle is supposed to come in 10days. Possibly pregnant?
Dr. James Ferguson
Pediatrics 48 years experience
Hard to say: The pill works by providing a steady hormone level that prevent ovulation.The dummy pills allow you to cycle at a predictable time.Skipping pills for ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 10, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.